Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

beentheredonethat

Veteran Member
  • Total Reviews

    0
  • Content Count

    5846
  • Joined

  • Last visited

  • Days Won

    1

beentheredonethat last won the day on December 24 2018

beentheredonethat had the most liked content!

Community Reputation

6 Neutral

7 Followers

About beentheredonethat

  • Rank
    Ribbit!

Profile Information

  • Gender
    Female
  • Location
    Tampa, FL

Recent Profile Visitors

7863 profile views
  1. Well Scott, the first course was a really long time ago and I don't remember all the details clearly. I believe that what happened was that as my dryness started to normalize, new breakouts stopped forming and the older ones started to heal, but I can't really say for sure exactly how it played out. I don't think I was expecting improvement (based on what the derm had said about needing another course) so I was probably trying to ignore the state of my skin until the day I realized that it had
  2. The first was nine months long. The second course (approx 15 years later) was six months long at a much lower dose.
  3. Dear Scott - yes, I was still actively breaking out with deep cysts at the end of my first course, it was basically just as bad as ever except in addition to crazy acne, I was dry as the Sahara. I was really depressed at that point, after going through a very trying course without much improvement. But after about two months off Accutane, my skin stopped breaking out and old breakouts healed, it was like magic. Hopefully you'll experience something similar. As far as my more recent course,
  4. Minimum wait time between courses is two months according to the package insert.
  5. The cumulative dose was "discovered" after isotretinoin had been on the market for some time, it's not surprising that doctors and pharmacists who don't keep up with the current literature don't know about it. I don't have the energy to go find the original study for someone so belligerent, but if you care to look for it, it's out there, and the info is accepted by dermatologists who actually bother to continue to educate themselves on acne treatments instead of Botox. It examined course lengt
  6. Acne.org does not condone buying online. It's dangerous - these regulations exist for a reason, don't attempt to bypass them. Thread closed.
  7. Hairloss a couple months after the course is over is consistent with telogen effluvium. It can take several months after it begins for it to slow. If you look close at your hairline, can you see lots of very short hairs?
  8. The rashes caused by dryness usually respond well to over the counter hydrocortisone cream for up to 2 weeks, no longer, and stop using it if the rash clears quicker. After that switch to a heavy moisturizer lotion to prevent recurrance.
  9. That's entirely dependent on your weight, dosage, and the personal philosophy of your derm.
  10. The first time, i took it for nine months and didn't clear until two months after treatment was over. The second time i cleared much more quickly, within the first couple months if i recall correctly - the details are in my log if you want something more exact.
  11. That dosage is barely above the middle of road recommended dosage of 1.0mg/kg. Nothing wrong with that dose in and of itself. But if your side effects are extreme, talk to your prescriber about reducing dosage. Be aware though that with a reduced dosage, the course needs to be extended to compensate - sometimes it's better to tough it out.
  12. Well, topical isotretinoin is not something i'd use. It is not any more effective than other topical retinoids, but it is much more irritating from what i've read - there are better choices out there imo. I would also not take the systemic antibiotic - they've been nothing but trouble for me. I think that they are really only suitable if you need to clear up for an event (like prom, a wedding, etc) but not as a long-term solution.
  13. In my opinion you should go ahead and finish your course as prescribed - i beleive i have previously calculated your dosage, and your cumulative is plenty high. Even if you haven't completely cleared by then, it is fairly common to continue to improve for a couple months after discontinuation. I personally feel that using a gentle topical retinoid like Green Cream (OTC) or Differin (Rx) is a very good idea post Accutane.
×